Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 269, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Sep 1, 2017, 5:22 PM CDT for Cimarron County, Oklahoma. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2017, 5:22 PM CDT (22:22 UTC)
- Expired
- Sep 1, 2017, 6:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Cimarron County, OK
The radar
The Amarillo radar (KAMA), 183 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1473 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 2:10 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Sep 1, 2:10 PM CDT, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 210 PM CDT Fri Sep 1 2017 .DISCUSSION... An upper level trough will sweep southeast across the Panhandles tonight. This upper level trough will combine with moisture near the surface and convergence along a southeastward moving surface trough to help produce showers and thunderstorms. The showers and thunderstorms over the southern Colorado and northern New Mexico mountains this afternoon are expected to move southeast. The best chance of showers and thunderstorms looks to be across the northern areas closer to the upper level dynamics. The Panhandles will be in a dry northwest flow aloft through much of this forecast as low level moisture has been diminished across the Rockies. However, a strong upper level short wave trough will dive southward through the central and eastern U.S. Monday night into Tuesday. This will help to drive a cold front through the Panhandles. This front may spark some showers and thunderstorms along it. High temperatures will be above normal until Tuesday when the cold front moves through and then highs will be below normal for a couple of days. && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 61 90 61 89 63 / 30 5 0 0 0 Beaver OK 63 92 60 94 63 / 40 5 0 0 0 Boise City OK 59 89 59 90 62 / 40 5 0 0 0 Borger TX 63 92 65 91 67 / 50 5 0 0 0 Boys Ranch TX 60 92 59 91 61 / 50 5 0 0 0 Canyon TX 59 90 61 89 62 / 30 5 0 0 0 Clarendon TX 62 91 62 90 66 / 20 5 0 0 0 Dalhart TX 57 90 59 90 58 / 60 5 0 0 0 Guymon OK 62 93 61 92 63 / 60 5 0 0 0 Hereford TX 58 90 60 88 60 / 20 5 0 0 0 Lipscomb TX 63 91 60 93 64 / 30 5 0 0 0 Pampa TX 60 90 61 91 62 / 30 5 0 0 0 Shamrock TX 64 91 62 91 66 / 30 5 0 0 0 Wellington TX 65 92 63 92 65 / 20 5 0 0 0 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 11/15
Hazardous weather outlook, Sep 1, 3:22 PM CDT, 2 hours before
Hazardous Weather Outlook National Weather Service Amarillo TX 322 PM CDT Fri Sep 1 2017 OKZ001>003-TXZ001>020-020830- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 322 PM CDT Fri Sep 1 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Thunderstorms are possible across the Panhandles. Some of the storms may become marginally severe with strong gusty winds the main threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms will be possible across the Panhandles Monday night into Tuesday. At this time, no severe weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Sep 1, 5:13 PM CDT, 9 minutes before
Special Weather Statement National Weather Service Amarillo TX 513 PM CDT FRI SEP 1 2017 OKZ001-012245- Cimarron OK- 513 PM CDT FRI SEP 1 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CIMARRON COUNTY UNTIL 545 PM CDT... At 513 PM CDT, Doppler radar was tracking a strong thunderstorm near Boise City, moving southeast at 10 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Boise City. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Amarillo. && LAT...LON 3674 10268 3684 10253 3675 10233 3658 10263 TIME...MOT...LOC 2213Z 311DEG 7KT 3675 10258 14
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 5:56 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Sherman | 19 min |
| Sep 1, 5:13 PM CDT | Special Weather Statement | AMA | Cimarron | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.